Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 8, 2011, 6:11 PM MDT for Adams County, Colorado. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 6:11 PM MDT (00:11 UTC)
- Expired
- Jun 8, 2011, 7:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Adams County, CO
The radar
The Denver radar (KFTG), 23 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:32 PM MDT | HAIL 1 | 12 Nne Bennett, CO | SOFT HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2926 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
481 WUUS55 KBOU 090011 SVRBOU COC001-090100- /O.NEW.KBOU.SV.W.0015.110609T0011Z-110609T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 611 PM MDT WED JUN 8 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO * UNTIL 700 PM MDT * AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF BENNETT OVER CENTRAL ADAMS COUNTY...OR 28 MILES EAST OF DENVER...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4000 10442 4000 10405 3981 10428 3981 10454 TIME...MOT...LOC 0010Z 233DEG 15KT 3985 10443 WIND...HAIL 60MPH 1.00IN $$ BARJENBRUCH
1 follow-up statement
239 WWUS55 KBOU 090039 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 639 PM MDT WED JUN 8 2011 COC001-090100- /O.CON.KBOU.SV.W.0015.000000T0000Z-110609T0100Z/ ADAMS CO- 639 PM MDT WED JUN 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR CENTRAL ADAMS COUNTY... AT 632 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING ONE INCH DIAMETER HAIL 12 MILES NORTH NORTHEAST OF BENNETT...OR 35 MILES EAST OF DENVER. THIS STORM WAS MOVING NORTHEAST AT 15 MPH. THIS STORM MAY ALSO PRODUCE DAMAGING WINDS UP TO 60 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4000 10439 4000 10405 3983 10427 3988 10439 TIME...MOT...LOC 0037Z 228DEG 14KT 3992 10433 WIND...HAIL 60MPH 1.00IN $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 8, 3:30 PM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT WED JUN 8 2011 .SHORT TERM...UPSLOPE WINDS ARE STRENGTHENING THIS AFTERNOON... HELPING THE LOW LEVEL MOISTURE HOLD ON OVER THE PLAINS. 12Z NAM LOOKED TOO HIGH AT FIRST WITH THE DEW POINTS...BUT PERHAPS ONLY BY A FEW DEGREES. ASSUMING DEW POINTS IN THE UPPER 30S NEAR THE MOUNTAINS AND LOW 40S FURTHER EAST GIVES CAPES OF 600-800 J/KG. MEANWHILE THE STRENGTHENING WINDS GIVE A FAVORABLE SHEAR PROFILE...NOT TREMENDOUS SPEEDS OVERALL BUT IN BALANCE WITH THE AMOUNT OF CAPE WE HAVE. STRENGTH OF THE CONVECTION WILL BE LIMITED...BUT WE WILL HAVE FOCUSED CONVERGENCE ALONG THE FOOTHILLS...SOME WEAK LIFT AND SLIGHT COOLING ALOFT MOVING IN FROM THE WEST BY EARLY EVENING. WE WILL STILL NEED TO WAIT FOR A COUPLE MORE HOURS OF HEATING...BUT EXPECT A FEW SUPERCELLS TO DEVELOP IN THE LOW LEVEL CONVERGENCE IN/NEAR THE MOUNTAINS AND MOVE NORTHEAST. AIRMASS WILL BECOME MORE STABLE FURTHER EAST THOUGH LOW LEVEL MOISTURE CONVERGENCE MAY OVERCOME THE CAPPING FOR A FEW HOURS...THEN EXPECT CONVECTION TO DEGENERATE INTO WEAK SHOWERS IN THE GENERAL LIFT MOVING ACROSS OVERNIGHT. MAIN THREAT APPEARS TO BE HAIL AROUND AN INCH IN DIAMETER...BUT THE WIND PROFILE DOES ALSO SUGGEST A DECENT TORNADO THREAT FOR THE FIRST SEVERAL HOURS OF THE EVENT. BY THURSDAY MORNING SUBSIDENCE WILL BE MOVING IN FROM THE WEST. LOW CLOUDS OVER THE EAST MAY TAKE A WHILE TO BURN OFF...BUT EXPECT THE SUN WILL COME OUT IN THE AFTERNOON. TEMPERATURES WILL BE A BIT COOLER AGAIN AND WILL BE MARGINAL FOR CONVECTION. EXPECT THE THUNDERSTORM THREAT TO AGAIN BE DELAYED UNTIL LATE IN THE DAY AND LIMITED BY LOW CAPES. THERE COULD BE A BIT HIGHER HAIL/HEAVY RAIN POTENTIAL IF IT CLEARS EARLIER AND THE MOISTURE IS HEATED A BIT MORE THAN IS CURRENTLY EXPECTED. I DID RAISE HIGHS A COUPLE OF DEGREES ON THURSDAY IN LINE WITH THE COOLER GFS MOS GUIDANCE. .LONG TERM...A WEST-SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. WILL HAVE A CHANCE FOR THUNDERSTORMS IN THE FORECAST FOR THURSDAY EVENING. AIRMASS WILL BE SOMEWHAT UNSTABLE. APPEARS CONVECTION WILL START THURSDAY AFTERNOON ALONG THE FRONT RANGE AND THEN SPREAD EASTWARD DURING THE EVENING HOURS. A WEAK COLD FRONT WILL PUSH SOUTHEAST ACROSS THE FORECAST AREA THURSDAY NIGHT. THIS WILL BRING A COOLER AND DRIER AIRMASS FOR FRIDAY. WINDS WILL BECOME SOUTHEAST ACROSS EASTERN COLORADO FRIDAY AFTERNOON. THIS WILL HELP MOISTURE RETURN TO THE AREA. AIRMASS WILL BE A LITTLE UNSTABLE LATE IN THE DAY WITH CAPES UP TO 500 J/KG. IF CONVECTION IS GOING TO FIRE IT WILL NEED TO BE ALONG THE FRONT RANGE. THE CAP OVER THE NORTHEAST PLAINS WILL BE TOO STRONG FOR STORMS TO FORM. EXPECT MORE CONVECTION ON SATURDAY DUE TO MORE MOISTURE AND INSTABILITY. CAPES WILL TOP OUT AROUND 1500 J/KG AND THERE WILL BE SOME SHEAR...SO SOME SEVERE STORMS ARE POSSIBLE. STORMS WILL REMAIN POSSIBLE EACH DAY SUNDAY THROUGH WEDNESDAY. STILL TO EARLY TO TELL WHICH DAYS WILL BE MORE ACTIVE OR HAVE SEVERE STORMS...SO WENT WITH A LOW BROADBRUSH OF POPS AT THIS TIME. TEMPERATURES WILL START TO WARM SATURDAY AND WILL BE NEAR NORMAL THROUGH THE WEEKEND AND NEXT WEEK. && .AVIATION... SCATTERED THUNDERSTORMS ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING HOURS...THEN A FEW LIGHT SHOWERS ARE POSSIBLE OVERNIGHT. INSTRUMENT APPROACHES TO KDEN MAY BE NEEDED DUE TO CEILINGS IN THE SHOWER ACTIVITY. LOW CLOUDS WILL BECOME WIDESPREAD LATER TONIGHT WITH MVFR CEILINGS AND POSSIBLY AREAS OF IFR CEILINGS THROUGH THURSDAY MORNING. VFR CONDITIONS LIKELY THURSDAY AFTERNOON...BUT WITH ISOLATED LATE AFTERNOON/EVENING STORMS. && .HYDROLOGY...THUNDERSTORMS ARE EXPECTED TO MOVE FAST ENOUGH TODAY TO PREVENT FLASH FLOODING...THOUGH THERE IS A LOW THREAT OF A HALF INCH OF RAIN IN 30 MINUTES THAT COULD CAUSE PROBLEMS IN THE FOURMILE BURN AREA IN BOULDER COUNTY. THERE WILL BE SLIGHTLY MORE MOISTURE AND LESS WIND ALOFT ON THURSDAY AFTERNOON AND EVENING...WHICH MAY PRESENT A SLIGHTLY HIGHER THREAT FOR THE BURN AREAS IF TEMPERATURES CAN GET WARM ENOUGH TO PRODUCE STRONG THUNDERSTORMS. SNOWMELT RUNOFF SHOULD SHOW A SLIGHT DECREASE OVER THE NEXT DAY OR TWO DUE TO COOLER TEMPERATURES IN THE HIGH MOUNTAINS. WARMER TEMPERATURES ARE EXPECTED AGAIN FRIDAY INTO EARLY NEXT WEEK...AND THIS WILL INCREASE THE SNOWMELT RUNOFF AGAIN. THE FLOOD WARNING HAS BEEN EXPANDED TO INCLUDE ALL OF JACKSON COUNTY THROUGH EARLY FRIDAY AFTERNOON. FLOOD ADVISORIES THROUGH SATURDAY FOR RIVERS AND CREEKS IN GRAND COUNTY...THE LARAMIE AND CACHE LA POUDRE RIVERS AND TRIBUTARIES IN NORTHERN LARIMER COUNTY AND THE CACHE LA POUDRE RIVER IN WESTERN WELD COUNTY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/MEIER
Hazardous weather outlook, Jun 8, 10:57 AM MDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1057 AM MDT WED JUN 08 2011 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT WED JUN 08 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS DURING THE LATE AFTERNOON...AND THEN SPREAD OVER THE NORTHEAST PLAINS DURING THE EVENING HOURS. A FEW STORMS MAY BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER ALONG WITH BRIEF HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE WITH THE STRONGER STORMS. THE MAIN THREAT OF SEVERE WEATHER WILL BE IN AREAS WEST OF BRUSH AND LIMON TO THE LOWER FOOTHILLS FROM 3 PM UNTIL 8 PM. AN UPPER LEVEL DISTURBANCE...INCREASING MOISTURE AND DEVELOPING UPSLOPE FLOW WILL AID IN STORM DEVELOPMENT BY LATER TODAY. WEST OF THE DIVIDE...A DRIER AIRMASS WILL RESULT IN LESS NUMEROUS AND WEAKER STORMS. HIGH WATER LEVELS WILL CONTINUE OVER GRAND...JACKSON...LARIMER AND WESTERN WELD COUNTIES DUE TO CONTINUED SNOWMELT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE AGAIN ON THURSDAY WITH A FEW STRONG STORMS POSSIBLE. COOLER TEMPERATURES THURSDAY WILL HELP SLOW SNOWMELT. FRIDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS EACH DAY...WITH TEMPERATURES WARMING TO AROUND SEASONAL NORMALS. HIGH WATER LEVELS WILL CONTINUE OVER GRAND...JACKSON...LARIMER AND WESTERN WELD COUNTIES DUE TO CONTINUED SNOWMELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM. GIMMESTAD/MEIER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:00 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 45 min |
| Jun 8, 7:41 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 43 min |
| Jun 8, 8:25 PM MDT | Special Weather Statement | BOU | Weld | 35 min |
| Jun 8, 8:32 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jun 8, 8:36 PM MDT | Special Weather Statement | BOU | Boulder | 24 min |
| Jun 8, 9:12 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 48 min |
| Jun 8, 10:12 PM MDT | Areal Flood Advisory | BOU | Larimer | 93 min |
| Jun 8, 10:38 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 52 min |
| Jun 8, 11:26 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Jun 9, 12:19 AM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jun 9, 1:53 AM MDT | Severe Thunderstorm Warning | BOU | Weld | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.